| Model Number |
20-0950 |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Codes |
Hemothorax (1896); Pain (1994); Pneumothorax (2012)
| Date of Event |
05/31/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation however, device tracings have been returned for review.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.All information reasonably known as of 09 jul 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
Event or Problem Description
Avanos medical inc.Received a single report that referenced two different incidences, which were associated with separate units, involving two different patients.This is the first of two reports.Refer to 3011270181-2025-00024 for the second report.It was reported, lung placement with cortrak unit.¿patient had a cortrak placed by an experienced super user.The patient did not show any signs of distress during the procedure.Follow up the next day ((b)(6) 2025), patient started to complain about upper quadrant abdominal pain.Kidney, ureter, and bladder (kub) and chest xray done, showed a new hemothorax.Patient required a transfer to higher level of care and chest tube insertion to treat.No death, currently stable still in the hospital.¿ patient was not intubated at time of placement, no atypical anatomy reported.The incident discovered due to patient becoming symptomatic.
Additional Manufacturer Narrative
Additional information: d4 and d10.Software version: v2.5.3.All information reasonably known as of 23-dec-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
Additional Manufacturer Narrative
The returned cortrak 2 eas (monitor unit (b)(6) and receiver unit (b)(6)) underwent a comprehensive minnetronix service evaluation.The reported failure to trace during placement could not be replicated.Initial and repeated placement testing, including testing with the returned interconnect cable, passed.The interconnect cable connection at the receiver was found loose and was re-tightened.The receiver unit was received with a cracked top enclosure, which was replaced.Calibration, functional testing, and final inspection were completed successfully, and the system met all functional acceptance criteria.The device history records and available service records for the supplied serial numbers were reviewed.No relevant manufacturing or servicing deviations, nonconformances, or abnormal conditions were identified.All applicable acceptance, release, and service criteria were met, and the available service evaluation did not confirm the reported delayed tracing issue
root cause could not be determined.All information reasonably known as of 30 jun 2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.